MAUDE Adverse Event Report: ARTHREX, INC. FW BPB #2 SUTR,BLU W/NDL; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. FW BPB #2 SUTR,BLU W/NDL; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number FW BPB #2 SUTR,BLU W/NDL
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Swelling (2091); Discharge (2225)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the patient that he had surgery on (b)(6) 2019 to repair a torn achilles tendon using arthrex fiberwire sutures.Approximately 6 weeks post op the patient began experiencing pain, swelling and oozing near the surgical site.The patient tested positive for staph infection and has been treated with antibiotics.The issues continue to come back and he continues to be treated with antibiotics on and off each time the symptoms reappear.The patient's allergist has requested that he obtain the material composition of the implants and has requested that a sample of the product be provided to the allergist for patch testing to determine if the patient may be allergic to the implant materials.At time of initial report the patient did not know the actual arthrex product number but will obtain it and provide to arthrex.Additional information obtained 02/04/2020: the patient has reported that he had second surgery on (b)(6) 2019 at a different facility by a different surgeon than the original procedure.During the second procedure the surgeon removed the fiberwire from the patient.During debridement the surgeon took tissue samples which were sent to the lab.The samples tested positive for staph infection.Patient believed the infection was most likely contracted during the first surgery at the original surgical facility.Patient had requested that some of the fiberwire be kept to return to arthrex for evaluation however the facility had notified him that the product was destroyed.Post surgery the patient was treated for staph infection with 10 weeks of antibiotics, including 3 weeks intravenously through a picc line.As of (b)(6) 2020 patient is off of the walking boot and working on physical therapy on his ankle.Patient still walks with a limp but it is slowly progressing and patient states he is hopeful for a full recovery.There is no sign of recurring infection to date and he has been off antibiotics about 3 weeks at time of this update.The incision has healed nicely.Patient was unable to obtain the specific fiberwire part number that was used during his original procedure because the facility does not record sutures used during procedures.Using the original surgical facility's purchases over the course of one year arthrex has determined the most likely part number to be ar-7202.

Brand Name
FW BPB #2 SUTR,BLU W/NDL
Common Device Name
SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9750591
Report Number1220246-2020-01694
Device Sequence Number2855660
Product Code GAT
UDI-Device Identifier00888867041264
UDI-Public00888867041264
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFW BPB #2 SUTR,BLU W/NDL
Device Catalogue NumberAR-7202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;